Skip to Accessibility Tools Skip to Content Skip to Footer

TOPAMAX

Started Topamax Monday night with100mg. Headache was horrible. Tuesday morning another dose of 100mg. After that , I’ve given topamax up my headache is outrageous and constant. I’m 18 and would like to know when will the headaches go away.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • lillypad
    1 year ago

    My doctor prescribed zonnegran instead of topamax and I formed kidney stones. So I can’t take either and I am on xeralto for genetic clotting disorder and I can’t take the triptans. What should I take in the ER?

  • trigeminalgal
    1 year ago

    Hi Joshua,
    Sorry you are in such pain.
    Topamax is usually prescribed as a preventative. Meaning you take it everyday and it will help keep you from getting migraine attacks. I would check with your pharmacy and make sure the dosing instructions are correct. It sounds like there is a disconnect as it isn’t known as a pain reliever or as a migraine abortive. Good luck and I hope you get some relief.

  • DonnaFA moderator
    1 year ago

    Hi Joshua22. We’re glad that you’re here with us. Everyone’s experience of migraine is different, and everyone reacts to each medication differently. If you found nor relief, or even an exacerbation of your pain, we recommend that you talk to your doctor as soon as possible. Check out one of the articles on journaling, so that you can bring them a record of your experience to help them have a fuller picture. Sending all good wishes for some relief. -Warmly, Donna (Migraine.com team)

  • Poll